Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 20, NWS Denver/Boulder, CO

April 28, 2018Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 28, 2018, 3:04 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Apr 29, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2018, 3:04 PM MDT (21:04 UTC)
In effect from
Apr 29, 2018, 12:00 PM MDT
Expired
Apr 29, 2018, 7:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2660 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS85 KBOU 282104
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
304 PM MDT Sat Apr 28 2018

...HIGH FIRE DANGER RETURNS TO PORTIONS OF EASTERN COLORADO SUNDAY
AND MONDAY...

.Dry southwest flow will develop across the area Sunday and
Monday, increasing fire danger. The most critical conditions are
expected to develop over the drier portions of the Palmer Divide,
mostly in the Lincoln County area. 

COZ246-247-291200-
/O.NEW.KBOU.FW.W.0020.180429T1800Z-180430T0100Z/
/O.NEW.KBOU.FW.A.0010.180430T1600Z-180501T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
304 PM MDT Sat Apr 28 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTIES...FIRE WEATHER ZONES 246 AND 247...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
ELBERT AND LINCOLN COUNTIES...FIRE WEATHER ZONES 246 AND 247...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 7 PM MDT Sunday. A Fire Weather Watch has also been
issued. This Fire Weather Watch FOR WIND AND LOW RELATIVE
HUMIDITY is in effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...Fire danger will increase Sunday afternoon, and again
  on Monday.  

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Grassland fires may start and spread rapidly in the
  very warm and dry conditions.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
116 
WWUS85 KBOU 291035
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
435 AM MDT Sun Apr 29 2018

...HIGH FIRE DANGER RETURNS TO PORTIONS OF EASTERN COLORADO
SUNDAY AND MONDAY...

.Unseasonably warm temperatures, very low relative humidity and 
gusty southwest winds will create high fire danger across east
central Colorado from early this afternoon through early this 
evening. Similar critical fire weather conditions may develop 
again Monday afternoon. The most critical conditions are expected
in Lincoln County where vegetation has yet to green up much.

COZ246-247-291845-
/O.CON.KBOU.FW.W.0020.180429T1800Z-180430T0100Z/
/O.CON.KBOU.FW.A.0010.180430T1600Z-180501T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
435 AM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
ELBERT AND LINCOLN COUNTIES...FIRE WEATHER ZONES 246 AND 247...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
EASTERN ELBERT AND LINCOLN COUNTIES...FIRE WEATHER ZONES 246 AND
247...

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...This afternoon and early evening today, and possibly
  again for the same period on Monday.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Grassland fires may start and spread rapidly with 
  the very warm, dry and gusty weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag 
Warnings.

&&

$$
Baker
570 
WWUS85 KBOU 291819
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1219 PM MDT Sun Apr 29 2018

...HIGH FIRE DANGER RETURNS TO PORTIONS OF EASTERN COLORADO
SUNDAY AND MONDAY...

.Unseasonably warm temperatures, very low relative humidity and
gusty southwest winds will create high fire danger across east
central Colorado from early this afternoon through early this
evening. Similar critical fire weather conditions may develop
again Monday afternoon. The most critical conditions are expected
in Lincoln County where vegetation has yet to green up much.

COZ246-247-300230-
/O.CON.KBOU.FW.W.0020.000000T0000Z-180430T0100Z/
/O.CON.KBOU.FW.A.0010.180430T1600Z-180501T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1219 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTIES...FIRE WEATHER ZONES 246 AND 247...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
EASTERN ELBERT AND LINCOLN COUNTIES...FIRE WEATHER ZONES 246 AND
247...

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...This afternoon and early evening today, and possibly 
  again for the same period on Monday.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Grassland fires may start and spread rapidly with 
  the very warm, dry and gusty weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
926 
WWUS85 KBOU 292053
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
253 PM MDT Sun Apr 29 2018

...HIGH FIRE DANGER REMAINS IN PLACE ACROSS PORTIONS OF EASTERN 
COLORADO THROUGH MONDAY...

.Unseasonably warm temperatures, very low relative humidity and 
gusty southwest winds will create high fire danger across east 
central Colorado. Fire danger will decrease this evening as winds
subside, but then increase again Monday as winds become gusty late
in the morning through the afternoon. 

COZ246-247-300500-
/O.UPG.KBOU.FW.A.0010.180430T1600Z-180501T0100Z/
/O.NEW.KBOU.FW.W.0021.180430T1600Z-180501T0100Z/
/O.CON.KBOU.FW.W.0020.000000T0000Z-180430T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
253 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTIES...FIRE WEATHER ZONES 246 AND 247...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTIES...FIRE WEATHER ZONES 246 AND 247...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 10 AM to 7 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...Until early evening today, and then again late Monday
  morning through early Monday evening. 

* Winds...Southwest 15 to 25 mph with gusts around 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Grassland fires may start and spread rapidly with 
  the very warm, dry and gusty weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

&&

$$

COZ216-245-249-300500-
/O.NEW.KBOU.FW.W.0021.180430T1600Z-180501T0100Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and East Adams and Arapahoe Counties-Washington County-
253 PM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT RANGE
FOOTHILLS...AND PLAINS THROUGH EASTERN ADAMS...ARAPAHOE...AND
WASHINGTON COUNTIES...FIRE WEATHER ZONES 216...245...AND 246...

The National Weather Service in Denver has issued a Red Flag 
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
from 10 AM to 7 PM MDT Monday.

* Affected Area...Fire Weather Zones 216...245 and 249.

* Timing...Late Monday morning through early Monday evening.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Fires may start and spread rapidly with the very 
  warm, dry and gusty weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
044 
WWUS85 KBOU 300055
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
655 PM MDT Sun Apr 29 2018

...HIGH FIRE DANGER REMAINS IN PLACE ACROSS PORTIONS OF EASTERN
COLORADO THROUGH MONDAY...

.Unseasonably warm temperatures, very low relative humidity and
gusty southwest winds will create high fire danger across east
central Colorado. Fire danger will continue to decrease this 
evening as winds subside, but then increase again Monday as winds 
become gusty late in the morning through the afternoon.

COZ246-247-301200-
/O.EXP.KBOU.FW.W.0020.000000T0000Z-180430T0100Z/
/O.CON.KBOU.FW.W.0021.180430T1600Z-180501T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
655 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND
LINCOLN COUNTIES...FIRE WEATHER ZONES 246 AND 247...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTIES...FIRE WEATHER ZONES 246 AND 247...

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...The wind will pick up again late Monday morning 
  through early Monday evening.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Grassland fires may start and spread rapidly with 
  the very warm, dry and gusty weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-245-249-301200-
/O.CON.KBOU.FW.W.0021.180430T1600Z-180501T0100Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and East Adams and Arapahoe Counties-Washington County-
655 PM MDT Sun Apr 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT
RANGE FOOTHILLS...AND PLAINS THROUGH EASTERN ADAMS...ARAPAHOE...
AND WASHINGTON COUNTIES...FIRE WEATHER ZONES 216...245...AND
246...

* Affected Area...Fire Weather Zones 216...245 and 249.

* Timing...Late Monday morning through early Monday evening.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Fires may start and spread rapidly with the very 
  warm, dry and gusty weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 28, 10:06 AM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 28, 10:06 AM MDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1006 AM MDT Sat Apr 28 2018

.UPDATE...
Issued at 1006 AM MDT Sat Apr 28 2018

Forecast is on track with warmer weather today and a few
showers/storms mainly over the mountains this afternoon and
evening. A few of these could still drift off the Front Range and
into the I-25 Corridor late in the day, producing gusty winds up
to 45 mph and just a brief sprinkle/light shower. We have nudged
up high temps a couple degrees based on the latest 12Z raobs and
lack of significant mid level moisture. However, composite Layered
Precipitable Water products show this mid level moisture slowly
arriving from the southwest this afternoon to help the isolated to
scattered convection.

&&

.SHORT TERM...(Today and tonight)
Issued at 400 AM MDT Sat Apr 28 2018

A plume of mid-level moisture ahead of weak shortwave trough
riding up the west side of a mid-level shortwave ridge presently
over western Colorado will continue its slow eastward progression
across Colorado today. The shortwave itself was still back over
wrn Utah/n-central Arizona. GOES-16 IR and H20 Vapor imagery
indicate the core of this moisture is just about to reach wrn
Colorado. Model soundings indicate the bulk of this moisture is
concentrated within the 500-400mb layer. Should see the leading
edge of this moisture reaching the CWA's high country by late
morning, and therefore a fairly quick increase in convective cloud
formation with strong solar heating, and not long after that
shower development mainly over the higher terrain. By mid to late
afternoon further increase in moisture and instability should
lead to scattered showers and isolated t-storms across the high
country, with southwesterly flow concentrating the greater precip
producing showers over the high terrain generally south of I-70.

Meanwhile east of the mtns...the passing upper ridge this morning
and dry west-northwest flow aloft will allow for strong solar
heating to quickly drive temperatures up into the upper 60s/70s by
midday, ending up with low-mid 70s for highs on the plains, and
balmy 50s and 60s in the high country. The strong heating will
further strengthen the sfc trough up along the Front Range, which
will steepen the pressure gradient between this trough and the
strong sfc high crossing cntrl Nebraska. The result will be gusty
winds on the plains later today, esply east of a Ft Morgan-to-
Elbert line where sely winds of 25-30kts could linger until early
this evening. West of there, winds are not expected to be as
strong but still in the 15-25kt range after 18z. With the ridge
migrating east of the area this afternoon, should see a steady
increase in mid and high clouds and later a stray showers and/or
t-storms moving off the foothills. Would not expect to any shower
activity east of the I-25 corridor where the boundary layer
should remain capped due a weak intrusion of slightly cooler and
more humid air in the past couple of hours.

Tonight, should see an end to most the shower activity before
midnight and gradual clearing from west to east with the influx of
drier warm air from the Desert Southwest. As a result, overnight
lows should be a few degrees warmer, esply in downslope areas
along the foothills.

.LONG TERM...(Sunday through Friday)
Issued at 400 AM MDT Sat Apr 28 2018

Much of the upcoming week will be characterized with a moderate
southwest flow regime with the mean trof position over the Great
Basin. Several disturbances will move across Colorado resulting
in a more active upcoming weather week with an increase chance of
thunderstorms and elevated fire weather concerns over portions of
the plains.

For Sunday, Colorado will be under an increasing southwest flow
as a ripple in the flow rapidly moves through Colorado during the
day. The airmass really dries out behind it with the possible
exception of the far eastern plains of Colorado where dry line set
up may still be over the far northeast plains with potential CAPE
values of 800-1300j/kg. Models have the drier air almost to the
Kansas border before 00z with the potential for thunderstorms
pushing east of Colorado by evening. Temperatures will be very
warm on Sunday afternoon with readings closing in on 80 degrees on
the plains as 700mb temperatures will be +10c and should have a
well mixed airmass up to 500mb. With the well mixed airmass,
expect gusty southwest winds as well over portions of the plains,
especially Palmer Divide and further east.

Deepening low pressure over the Great Basin on Monday will result
in stronger southwest winds on Monday while a cold front expected
over northeast Colorado Monday afternoon/evening. This could
result in a few showers/thunderstorms with the frontal boundary
interaction with potential CAPES up to 1500j/kg. Airmass is still
somewhat dry so overall pops will be on the low side. Cooler and
more moisture on Tuesday would result in higher chances of showers
and thunderstorms. The upper low over the Great Basin begins to
eject and weak and becomes more disorganized as it moves over
Colorado in the Wednesday/Thursday time frame. Certainly this time
frame will have the best chances for showers/storms and cooler
temperatures over the mountains and plains.

Friday and Saturday look to be drier and warmer as high pressure
builds over the region under a northwest flow regime.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1006 AM MDT Sat Apr 28 2018

VFR conditions today and tonight at Denver area terminals. High
based convection late this afternoon may produce a period of gusty
southwest winds with 35 knot gusts possible, but the chance of
seeing thunder at any of the TAF sites is only around 10-15%. Main
threat of the gusty winds/high based showers is 23Z-04Z.

Variable winds this morning will turn more east/southeast this
afternoon and gradually increase. Look for a later arrival of
gusty winds than earlier forecast, with gusts reaching 20-25 knots
at KDEN and KAPA after 22Z, and then weaken again to around 10
knots after any potential gusty shower outflows.

&&

.FIRE WEATHER...
Issued at 400 AM MDT Sat Apr 28 2018

Will be begin to see an increasing threat of critical fire weather
conditions by later this weekend and especially Monday afternoon.
The plains will be under an increasing southwest flow aloft and
dry conditions. The driest and windiest day looks to be on Monday
afternoon with low humidities and gusty southwest winds. Main
impact areas would be over eastern Elbert, Lincoln and portions of
Washington counties. No watches will be posted as of yet.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Barjenbruch
SHORT TERM...Baker
LONG TERM...Entrekin
AVIATION...Barjenbruch
FIRE WEATHER...Entrekin
Hazardous weather outlook, Apr 28, 10:56 AM MDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1056 AM MDT Sat Apr 28 2018

COZ030>051-291700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1056 AM MDT Sat Apr 28 2018

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and isolated thunderstorms will form over the
mountains and foothills this afternoon and linger through early
this evening. A few of these high based showers and storms may
drift off the Front Range and over the nearby plains producing
gusty outflow winds to around 40 mph late this afternoon. Farther
out on the plains, look for gusty southeast winds of 20 to 35 mph
through early this evening. The gusty winds on the plains will
decrease overnight as skies clear from west to east.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Dry, breezy and warmer conditions on Sunday will elevate the fire
danger on the plains, especially across eastern Elbert and
Lincoln Counties and areas that have not seen a significant
green up of vegetation. A few thunderstorms with gusty winds may
occur over the far northeastern corner of the state late Sunday
afternoon.

Look for showers and isolated thunderstorms to return on Monday,
mainly over the high country and far northern plains. There will
still be elevated fire danger on the plains Monday afternoon with
gusty southwest winds and low humidity levels. Shower chances
will increase Tuesday through Thursday as a cool and moist storm
system slowly migrates across the region. Locally heavy
precipitation will be possible on the plains Wednesday due to
moist upslope flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:04 PM MDTFire Weather WatchBOUElbert, Lincoln24 hr

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.